Alert archive / Florida / Areal Flood Advisories in 2023
Areal Flood Advisory 310, NWS Miami, FL
NWS Miami, FL issued this areal flood advisory at Sep 27, 2023, 3:39 PM EDT for Broward County, Florida. It was in force for 112 min.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2023, 3:39 PM EDT (19:39 UTC)
- Expired
- Sep 27, 2023, 5:31 PM EDT
- In force
- 112 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.5
The text
As transmitted.
163
WGUS82 KMFL 271939
FLSMFL
Flood Advisory
National Weather Service Miami FL
339 PM EDT Wed Sep 27 2023
FLC011-272145-
/O.NEW.KMFL.FA.Y.0310.230927T1939Z-230927T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
339 PM EDT Wed Sep 27 2023
...FLOOD ADVISORY IN EFFECT UNTIL 545 PM EDT THIS AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of southeast Florida, including the following
county, Broward.
* WHEN...Until 545 PM EDT.
* IMPACTS...Minor flooding in low-lying and poor drainage areas.
Water over roadways. Ponding of water in urban or other areas is
occurring or is imminent.
* ADDITIONAL DETAILS...
- At 339 PM EDT, Doppler radar and automated rain gauges
indicated heavy rain due to thunderstorms. Minor flooding is
ongoing or expected to begin shortly in the advisory area.
Between 1 and 2 inches of rain have fallen.
- Additional rainfall amounts of 1 to 2 inches are expected
over the area. This additional rain will result in minor
flooding.
- Some locations that will experience flooding include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach,
Margate, Coconut Creek, Parkland, Boca Pointe, Godfrey Road,
Boca Del Mar, Hillsboro Ranches, Hillsboro Pines, North
Pompano Beach and Sandalfoot Cove.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2626 8020 2626 8014 2628 8013 2630 8013
2631 8012 2633 8012 2633 8020 2633 8022
2626 8022
$$
SB1 follow-up statement
359
WGUS82 KMFL 272131
FLSMFL
Flood Advisory
National Weather Service Miami FL
531 PM EDT Wed Sep 27 2023
FLC011-272141-
/O.CAN.KMFL.FA.Y.0310.000000T0000Z-230927T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
531 PM EDT Wed Sep 27 2023
...FLOOD ADVISORY IS CANCELLED...
The Flood Advisory for northeastern Broward County is cancelled.
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2626 8020 2626 8014 2628 8013 2630 8013
2631 8012 2633 8012 2633 8020 2633 8022
2626 8022
$$
MFLWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this areal flood advisory went out at Sep 27, 2:41 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 27, 2:41 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Miami FL 241 PM EDT Wed Sep 27 2023 ...New LONG TERM... .SHORT TERM... (Rest of today through Thursday) Issued at 1232 PM EDT Wed Sep 27 2023 South FL will remain unsettled through Thursday as a frontal boundary remains across northern FL and low level SE flow continues to pump in rich moisture. Morning 12Z sounding showed a PWAT value of 2.42 inches with the column nearly saturated through 500 mb. HREF shows similar PWAT values remaining across the area through Thursday. PoPs this afternoon/evening and again on Thursday will remain above climatological norms with numerous showers and storms across the area. With the high PWAT values, storms will be capable of high rainfall rates, thus localized urban flooding will remain a threat. WPC has much of the area in a marginal risk for excessive rain both today and Thursday. Cloud cover this morning helped to keep the atmosphere a bit more stable, but breaks in the clouds this afternoon should help de-stabilize things quickly. While severe wx is not the primary concern, a few stronger storms can't be ruled out with strong wind gusts the primary threat. High temps today and Thursday will generally be in the upper 80s, and low temps tonight will range from the lower 70s around the lake to mid and upper 70s elsewhere. && .LONG TERM... (Thursday night through next Tuesday) Issued at 139 PM EDT Wed Sep 27 2023 The unsettled pattern will continue through the end of the week and into the first part of the upcoming weekend as we remain on the warm/moist side of the nearly stationary boundary to our north, and weak synoptic ascent remains present over the area downstream from troughing over the GOM. PWATs will remain 2.1-2.3 inches through Saturday with synoptic southeasterly flow generally resulting in the storm focus shifting north and west diurnally. Naturally in this regime, heavy rainfall and flooding will remain a concern, although at this range pinpointing specific impacts/risks remain difficult as more mesoscale factors such as cloud cover, convectively-enhanced shortwaves, and mesoscale boundaries haven't come into focus. The pattern shifts Sunday into early next week as the flow trends more NErly and a considerably drier airmass (PWATs < 1.5 inches) pivots into the area by Monday. Sunday likely remains fairly unsettled as a potent shortwave pivots into South Florida, and the moisture boundary approaches the area. Some drying south to north then looks likely on Monday with rain chances finally decreasing into the Chance range (40-50%) in the drier airmass on Tuesday. High temperatures will generally be in the upper 80s to near 90 through most of the extended period with lows mostly in the mid to upper 70s, although some modest cooling is possible early next week as the drier air filters in. && .AVIATION... (18Z TAFS) Issued at 108 PM EDT Wed Sep 27 2023 SCT to BKN MVFR ceilings this afternoon. Convection late this afternoon into early evening may result in brief flight restrictions and erratic winds. Outside of thunderstorms, winds will be SE around 10 kts this afternoon into early evening become light and variable tonight. && .MARINE... Issued at 1232 PM EDT Wed Sep 27 2023 Generally light to moderate easterly to southeasterly winds will prevail through the end of the week as high pressure is positioned north of the area. Scattered to numerous showers and thunderstorms will be possible through the weekend which could result in locally hazardous marine conditions. Seas 2 ft or less today increasing to 2- 4 ft in the Atlantic by the end of the week as northerly swell increases due to a system off the SE coast. && .BEACHES... Issued at 1232 PM EDT Wed Sep 27 2023 A high risk of rip currents will continue for the Palm Beach County beaches through Thursday evening with a moderate risk for the Broward County and Miami-Dade County beaches. An elevated risk of rip currents is likely to persist for the Atlantic beaches through at least late week as onshore (easterly) flow persists. Minor coastal flooding is possible during high tide cycles this week along the Atlantic coast this week due to King Tides. A Coastal Flood Statement has been issued for the Atlantic coast of South Florida through at least Thursday evening. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 86 77 89 / 70 80 70 80 West Kendall 75 88 75 90 / 70 70 60 80 Opa-Locka 75 88 77 89 / 70 70 70 80 Homestead 75 87 76 89 / 70 80 70 80 Fort Lauderdale 76 86 77 88 / 70 80 70 80 N Ft Lauderdale 77 87 77 89 / 70 80 70 80 Pembroke Pines 75 87 77 89 / 70 80 70 80 West Palm Beach 75 86 76 88 / 70 80 70 80 Boca Raton 75 87 77 89 / 70 80 70 80 Naples 77 89 77 90 / 60 80 60 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Thursday evening for FLZ168. AM...None. GM...None. && SHORT TERM...CMF LONG TERM....Carr AVIATION...CMF
Hazardous weather outlook, Sep 27, 8:20 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 820 AM EDT Wed Sep 27 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 281230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 820 AM EDT Wed Sep 27 2023 ...Minor Coastal Flooding Possible East Coast... ...Scattered to Numerous Showers and Storms Possible Today... ...High Risk of Rip Currents for the Palm Beach County Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms during the afternoon and evening may contain gusty winds, heavy rain, and frequent lightning. Flooding: Slow moving or training storms may lead to localized flooding. Coastal Flooding: Minor coastal flooding is possible along the east coast of South Florida during high tide cycles. Rip Currents: A high risk for rip currents will persist across the Palm Beach beaches, with a moderate risk of rip currents across Broward and Miami Dade County beaches. Waterspouts: A few waterspouts are possible over the area waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous showers and thunderstorms will be possible each afternoon and evening through the end of the work week. Localized flooding will continue to be possible each day with any concentration of showers and thunderstorms over the same areas. There will be the continued potential of minor coastal flooding along the Atlantic coast of South Florida through late week, especially during periods of high tide. An elevated risk of rip currents will likely persist along the east coast of South Florida over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Sep 27, 10:15 AM EDT, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1015 AM EDT Wed Sep 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Funnel Cloud 2 ENE Jupiter 26.94N 80.08W
09/27/2023 Palm Beach FL Emergency Mngr
A brief funnel cloud was reported along A1a
in Jupiter around 10 AM.
&&
FisherSpecial weather statement, Sep 27, 3:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
316 PM EDT Wed Sep 27 2023
FLZ067-068-072-168-172-271945-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
316 PM EDT Wed Sep 27 2023
...A gusty shower will impact portions of northern Broward and
southeastern Palm Beach Counties through 345 PM EDT...
At 316 PM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Pompano
Beach, moving northeast at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate,
Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach, Lauderhill,
Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, and
Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2610 8010 2610 8012 2611 8012 2612 8011
2610 8015 2607 8033 2630 8025 2643 8013
2648 8006
TIME...MOT...LOC 1916Z 240DEG 13KT 2626 8012
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:44 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Sep 26, 9:54 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 26, 10:23 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 26, 10:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Sep 27, 12:55 AM EDT | Special Marine Warning | MFL | 35 min | |
| Sep 27, 3:58 AM EDT | Special Marine Warning | MFL | 32 min | |
| Sep 27, 4:26 AM EDT | Special Marine Warning | MFL | 34 min | |
| Sep 27, 5:51 AM EDT | Special Marine Warning | MFL | 54 min | |
| Sep 27, 2:31 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 59 min |
| Sep 27, 3:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Sep 27, 3:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Sep 27, 5:05 PM EDT | Areal Flood Advisory | MFL | Broward | 85 min |
| Sep 27, 7:29 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 47 min |
Nearby
Areal Flood Advisories in Florida, 2023Every areal flood advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.